Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 22, 2000, 7:28 PM CST for Oklahoma County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 22, 2000, 7:28 PM CST (01:28 UTC)
- Expired
- Feb 22, 2000, 8:15 PM CST
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 25 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 7:45 PM CST | Hail 0.75 | Choctaw, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 6:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 230129
SVROKC
OKC109-230215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CST TUE FEB 22 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA
* UNTIL 815 PM CST
* AT 728 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG
A LINE EXTENDING FROM 7 MILES NORTHWEST OF EDMOND TO 5 MILES NORTH
OF STATE CAPITOL TO 3 MILES SOUTHWEST OF TINKER AIR FORCE BASE...
MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE ARCADIA...CHOCTAW...DEL CITY...
EDMOND...HARRAH...JONES...LUTHER...MIDWEST CITY...NICOMA PARK...
SPENCER AND TINKER AIR FORCE BASE
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE
LIKELY.
LAT...LON 3571 9758 3541 9750 3539 9755 3539 9718
3544 9717 3571 9714
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:00 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Feb 22, 3:00 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CST TUE FEB 22 2000 DRYLINE TAKING SHAPE ACROSS EASTERN THIRD OF TEXAS PANHANDLE THIS AFTERNOON AND THIS WILL HELP TO FOCUS CONVECTION THROUGH THIS EVENING. MORE BREAKS IN CLOUD COVER ACROSS WESTERN OKLAHOMA AND TEXAS COUNTIES WILL RESULT IN BETTER INSTABILITY THERE AS COLDER AIR IN THE MID-LEVELS ARRIVES WITH SHORTWAVE. BETTER SHEAR PROFILE ACROSS MAINLY TEXAS COUNTIES...ALONG WITH BETTER INSTABILITY WILL PRODUCE BEST CHANCE OF ROTATING STORMS THERE. CLOUD COVER ACROSS CENTRAL OKLAHOMA AND PRECIP WILL LIMIT CHANCES FOR SEVERE WEATHER BUT THREAT OF MAINLY HAIL WILL BE POSSIBLE THROUGH ~6Z. EXPECT STORMS TO MORE WIDESPREAD LATE THIS AFTERNOON AND EVENING AS BEST LIFT ASSOCIATED WITH UPPER LOW APPROACHES AREA. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR AS PW VALUES ARE RUNNING FAIRLY HIGH FOR THIS TIME OF YEAR AND RELATIVELY SLOW MOVEMENT OF UPPER LOW. STORM OVER ROGER MILLS COUNTY PRODUCED .33 INCHES OF RAIN IN ABOUT 20 MINUTES. WILL KEEP A CHANCE OF POPS IN FORECAST FOR MAINLY WEDNESDAY MORNING AS MODELS IN AGREEMENT OF KEEPING HIGH RH'S ACROSS NORTH CENTRAL OKLAHOMA...HOWEVER BEST LIFT WILL BE WELL TO THE EAST. WEDNESDAY NIGHT AND THURSDAY APPEAR TO BE QUIET AT THIS POINT BEFORE NEXT SYSTEM BRINGS A CHANCE FOR RAIN LATE THURSDAY INTO FRIDAY. MAY HAVE TO DEAL WITH ANOTHER SEVERE WEATHER EVENT LATE THURSDAY INTO FRIDAY WITH NEXT PACIFIC SYSTEM. HOWEVER...CURRENT TIMING ON THIS SYSTEM MAY LIMIT SEVERE WEATHER ACROSS CWA. WILL GENERALLY KEEP FORECAST FOR SATURDAY DRY FOR NOW. NUMBERS SUBJECT TO CHANGE FCSTID = 6/BT OKC 51 67 43 72/ 90 20 0 0 HBR 45 69 38 72/ 70 10 0 0 SPS 48 73 42 76/ 70 10 0 0 GAG 43 63 34 70/ 70 20 0 0 PNC 51 62 41 70/ 90 30 0 0 DUA 54 70 45 72/ 90 20 0 0 .OUN... OK...SEVERE THUNDERSTORM WATuCH UNTIL 1Z FOR WESTERN-THIRD OF OK. TX...SEVERE THUNDERSTORM WATCH UNTIL 1Z FOR WESTERN NORTH TEXAS.
In the hours before
Local storm report, Feb 22, 6:08 PM CST, 1 hour 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM MEIERS OK .88 INCH HAIL
02/22/00 COMANCHE PUBLIC REPORT
JLLocal storm report, Feb 22, 6:12 PM CST, 1 hour 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 8 E ELECTRA TX .75 INCH HAIL
02/22/00 WICHITA PUBLIC REPORT
0545 PM BURKBURNETT TX WIND DAMAGE
02/22/00 WICHITA ROOF BLOWN OFF OF PRESS
BOX AND SHED BLOWN OVER
AT HIGH SCHOOL
HAM RADIO REPORT
KTLocal storm report, Feb 22, 6:22 PM CST, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM HUMPHREYS OK 1.00 INCH HAIL
02/22/00 JACKSON HAM RADIO REPORT
0438 PM HEADRICK OK .88 INCH HAIL
02/22/00 JACKSON i HAM RADIO REPORT
AHLocal storm report, Feb 22, 7:01 PM CST, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 3 mSE DEVOL OK .88 INCH HAIL
02/22/00 COTTON PUBLIC REPORT
KTLocal storm report, Feb 22, 7:07 PM CST, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 7 6W ANADARKO OK .75 INCH HAIL
02/22/00 CADDO PUBLIC REPORT
KTSpecial weather statement, Feb 22, 7:12 PM CST, 16 minutes before
OKZ004-009-010-014>017-021>023-033>038-044-TXZ083>088-230130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 712 PM CST TUE FEB 22 2000 SEVERE THUNDERSTORM WATCHES ARE NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN WESTERN OKLAHOMA... HARPER... ELLIS... WOODWARD... DEWEY... ROGER MILLS... CUSTER... BLAINE... CADDO... WASHITA... BECKHAM... HARMON... GREER... KIOWA... JACKSON... TILLMAN... COMANCHE... AND COTTON. IN WESTERN NORTH TEXAS... HARDEMAN... FOARD... KNOX... WILBARGER... BAYLOR... AND WICHITA. THE THREAT OF SEVERE WEATHER HAS MOVED EAST OF THESE COUNTIES.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 7:07 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 33 min |
| Feb 22, 7:10 PM CST | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.